Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 167, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2017, 7:59 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 22, 2017, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
225
WUUS54 KAMA 230059
SVRAMA
TXC117-359-230200-
/O.NEW.KAMA.SV.W.0167.170623T0059Z-170623T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
759 PM CDT THU JUN 22 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Oldham County in the Panhandle of Texas...
North central Deaf Smith County in the Panhandle of Texas...
* Until 900 PM CDT
* At 759 PM CDT, a severe thunderstorm was located 7 miles northwest
of Adrian, or 20 miles west of Vega, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Vega and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3524 10297 3558 10280 3541 10222 3504 10246
TIME...MOT...LOC 0059Z 293DEG 23KT 3533 10278
HAIL...1.25IN
WIND...60MPH
$$
JC3 follow-up statements
774
WWUS54 KAMA 230122
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
822 PM CDT THU JUN 22 2017
TXC117-359-230200-
/O.CON.KAMA.SV.W.0167.000000T0000Z-170623T0200Z/
Oldham TX-Deaf Smith TX-
822 PM CDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN OLDHAM AND NORTH CENTRAL DEAF SMITH COUNTIES...
At 822 PM CDT, a severe thunderstorm was located near Adrian, or 12
miles west of Vega, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Vega and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3518 10282 3556 10275 3541 10222 3504 10246
TIME...MOT...LOC 0122Z 303DEG 26KT 3522 10264
HAIL...1.25IN
WIND...60MPH
$$
JC903
WWUS54 KAMA 230141
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
841 PM CDT THU JUN 22 2017
TXC117-359-230200-
/O.CON.KAMA.SV.W.0167.000000T0000Z-170623T0200Z/
Oldham TX-Deaf Smith TX-
841 PM CDT THU JUN 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN OLDHAM AND NORTH CENTRAL DEAF SMITH COUNTIES...
At 841 PM CDT, a severe thunderstorm was located 9 miles northeast of
Simms, or 10 miles southwest of Vega, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Vega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3513 10269 3547 10244 3541 10222 3504 10246
TIME...MOT...LOC 0141Z 302DEG 21KT 3514 10255
HAIL...1.25IN
WIND...60MPH
$$
JC774
WWUS54 KAMA 230151
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
851 PM CDT THU JUN 22 2017
TXC117-359-230201-
/O.EXP.KAMA.SV.W.0167.000000T0000Z-170623T0200Z/
Oldham TX-Deaf Smith TX-
851 PM CDT THU JUN 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM AND NORTH
CENTRAL DEAF SMITH COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Amarillo.
LAT...LON 3513 10269 3547 10244 3541 10222 3504 10246
TIME...MOT...LOC 0151Z 293DEG 23KT 3512 10249
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:32 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 22, 6:32 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 632 PM CDT Thu Jun 22 2017 .AVIATION... For the 00z TAFs... Scattered thunderstorms expected to develop between 00z and 05z Friday, with potential for direct impacts at all terminals. Main threat expected to be erratic gusts above 40 kt in and near thunderstorms. Otherwise, southeast surface winds around 15 kt should prevail this evening. Cold front expected to pass terminals between 06z and 11z Friday, with north northeast surface winds gusting into the 30 to 40 kt range through at least most of the morning. MVFR ceilings expected to develop after 11z at northern terminals, persisting all morning at GUY, and through most of the day at DHT. At this time, not expecting MVFR ceilings Friday morning at AMA. Cockrell && .PREV DISCUSSION... /Issued 515 PM CDT Thu Jun 22 2017/ DISCUSSION... Showers and storms, some may be severe again, this evening across the Panhandles as a shortwave trough move through the area. Overall CAMS are suggesting more of a line of storms later in the evening to move through, with perhaps a discrete storm or two ahead of the main line. Most of the convection has started off over the NM area and is fairly weak. Expect these storms will become stronger as they move into a more unstable environment over the western Panhandles, and will eventually become a line progressing from northwest to southeast. Right now hail with some of the stronger storms could be around ping pong ball size (1.5") maybe a bit larger for areas over the OK Panhandle, where instability is a bit higher. Gusty winds will be the main issue as storms become more of a line later tonight. High pressure will continue to amplify over the west as the upper level trough digs down the central and eastern CONUS. A cold front will work its way south tonight across the Panhandles, bringing a relief in temperatures over the next few days. Areas to the north today that are expected be near or slightly above 100, will only be in the mid 70s to lower 80s on Friday. Areas to the south are expected to be in the 80s. By Saturday, Sunday, and possibly Monday, all areas will be in the mid 70s and may even struggle to reach 80. Showers and storms will still be possible over the weekend, and with high PWAT values over 1.2" for most of the Panhandles, moderate to heavy rain will be possible. Also with little upper level support to move these storms, they will likely be slow moving in nature and could pose a moderate to heavy rain threat, with flooding issue possible. By mid next week the high pressure will begin to be suppressed by an upper level trough over the Pacific Northwest. This will set up more of a zonal flow for the area. With H850 temps around 30-33C and possible downslope adiabatic warming, very warm to hot temperatures are expected to return by next Wednesday. For now showers and thunderstorms don't look too favorable on Wednesday, or Thursday, but we'll keep an eye on things to see if they trend differently, or if subtle impulses and the dryline retreats far enough west to allow for storms. Weber AVIATION... 18Z Issuance...VFR conditions will lower this evening as storms go through the area. Storms are expected to progress from northwest to southeast between 23Z and 06Z. Ceilings will recover a bit and winds will calm slightly after storms pass before a cold front pushes through and causes winds to ramp up with gusts up to 40kts and ceilings to drop to possibly MVFR or lower. Confidence on ceiling heights is kind of low, but could go lower than tafs. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 83 59 76 60 / 30 20 30 30 50 Beaver OK 67 79 59 79 59 / 40 30 10 10 40 Boise City OK 61 75 56 76 56 / 30 20 10 20 50 Borger TX 69 83 62 79 61 / 30 20 30 20 40 Boys Ranch TX 69 84 60 80 59 / 30 20 30 30 50 Canyon TX 68 84 59 77 60 / 30 20 30 30 50 Clarendon TX 70 86 60 77 61 / 30 30 40 30 40 Dalhart TX 65 79 58 78 57 / 30 20 20 20 50 Guymon OK 64 78 58 78 58 / 40 20 10 10 40 Hereford TX 69 85 59 78 61 / 30 20 30 30 50 Lipscomb TX 68 82 60 79 60 / 30 30 20 10 40 Pampa TX 68 81 60 76 60 / 30 30 30 20 40 Shamrock TX 70 87 61 79 62 / 30 30 30 20 40 Wellington TX 71 90 63 79 64 / 30 30 40 30 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Jun 22, 3:48 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Thu Jun 22 2017 OKZ001>003-TXZ001>020-230900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 348 PM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Oklahoma and Texas Panhandles beginning mid to late this afternoon and going into the evening hours. Some of these storms will be strong to marginally severe with strong damaging winds and large hail being the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Friday through Tuesday night. Chances of storms reaching severe criteria remain low at this time. Locally very heavy rainfall will be possible with some of the storms which could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups are advised to be on alert and be ready for possible activation this afternoon and this evening.
In the hours before
Special weather statement, Jun 22, 7:01 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
701 PM CDT THU JUN 22 2017
TXZ011-230100-
Oldham TX-
701 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM COUNTY UNTIL 800
PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Nara Visa, moving southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3562 10304 3562 10289 3545 10244 3519 10259
3518 10304
TIME...MOT...LOC 0001Z 315DEG 17KT 3547 10300
JCSpecial weather statement, Jun 22, 7:46 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
746 PM CDT THU JUN 22 2017
OKZ001-002-TXZ001-002-006-011-230115-
Cimarron OK-Texas OK-Hartley TX-Sherman TX-Dallam TX-Oldham TX-
746 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS...SOUTHEASTERN
CIMARRON...NORTH CENTRAL OLDHAM...WESTERN SHERMAN...EASTERN DALLAM
AND CENTRAL HARTLEY COUNTIES UNTIL 815 PM CDT...
At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Griggs to 11 miles
southeast of Romero. Movement was east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dalhart, Stratford, Hartley, Channing and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3654 10235 3655 10182 3605 10210 3605 10216
3594 10216 3547 10242 3559 10287
TIME...MOT...LOC 0046Z 277DEG 24KT 3647 10231 3565 10276
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:01 PM CDT | Special Weather Statement | AMA | Oldham | 59 min |
| Jun 22, 7:46 PM CDT | Special Weather Statement | AMA | Hartley | 29 min |
| Jun 22, 8:12 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 46 min |
| Jun 22, 8:28 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| Jun 22, 8:49 PM CDT | Special Weather Statement | AMA | Sherman | 26 min |
| Jun 22, 9:01 PM CDT | Special Weather Statement | AMA | Moore | 59 min |
| Jun 22, 9:35 PM CDT | Special Weather Statement | AMA | Hansford | 55 min |
| Jun 22, 10:46 PM CDT | Special Weather Statement | AMA | Ochiltree | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.